Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 9, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 10, 2013, 4:29 AM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2013, 4:29 AM EST (09:29 UTC)
- Expired
- Feb 11, 2013, 4:02 PM EST
- In force
- 36 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
850 WHUS72 KKEY 100929 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 429 AM EST SUN FEB 10 2013 GMZ052>055-072>075-101730- /O.NEW.KKEY.SC.Y.0009.130210T0929Z-130210T2200Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 429 AM EST SUN FEB 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR KEYS ATLANTIC WATERS. * WINDS AND WAVES...WINDS ARE EXPECTED TO INCREASE TO NEAR 20 KNOTS ACROSS OUR ATLANTIC WATERS. IN RESPONSE...SEAS WILL BUILD TO 4 TO 7 FEET. THIS ADVISORY WILL LIKELY BE REQUIRED INTO EARLY MONDAY...BUT MAY BE LOWERED ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
791 WHUS72 KKEY 101449 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 949 AM EST SUN FEB 10 2013 GMZ042>044-102200- /O.EXA.KKEY.SC.Y.0009.000000T0000Z-130210T2200Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 949 AM EST SUN FEB 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF HAWK CHANNEL. * WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL THIS AFTERNOON. SEAS OF 3 TO 5 FEET WILL BE COMMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ052>055-072>075-102200- /O.CON.KKEY.SC.Y.0009.000000T0000Z-130210T2200Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 949 AM EST SUN FEB 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL THIS AFTERNOON. SEAS OF 5 TO 7 FEET CAN BE EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
096 WHUS72 KKEY 102035 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 335 PM EST SUN FEB 10 2013 GMZ042>044-052>055-072>075-110400- /O.EXT.KKEY.SC.Y.0009.000000T0000Z-130211T1000Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 335 PM EST SUN FEB 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL TONIGHT. SEAS OF UP TO 7 FEET ARE EXPECTED ON THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
708 WHUS72 KKEY 110313 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1013 PM EST SUN FEB 10 2013 GMZ042>044-052>055-072>075-111000- /O.CON.KKEY.SC.Y.0009.000000T0000Z-130211T1000Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1013 PM EST SUN FEB 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL OVERNIGHT. SEAS OF UP TO 7 FEET ARE EXPECTED ON THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
749 WHUS72 KKEY 110928 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 428 AM EST MON FEB 11 2013 GMZ042>044-052>055-072>075-111600- /O.EXT.KKEY.SC.Y.0009.000000T0000Z-130211T1600Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 428 AM EST MON FEB 11 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS WILL CONTINUE THIS MORNING. SEAS OF UP TO 7 FEET ARE EXPECTED ON THE GULF STREAM EARLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
317 WHUS72 KKEY 111515 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1015 AM EST MON FEB 11 2013 GMZ042>044-052>055-072>075-112200- /O.EXT.KKEY.SC.Y.0009.000000T0000Z-130211T2200Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1015 AM EST MON FEB 11 2013 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS WILL CONTINUE TODAY. SEAS OF 5 TO 7 FEET CAN BE EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CLR
429 WHUS72 KKEY 112102 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 402 PM EST MON FEB 11 2013 GMZ042>044-052>055-072>075-112215- /O.CAN.KKEY.SC.Y.0009.000000T0000Z-130211T2200Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 402 PM EST MON FEB 11 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. HOWEVER...SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION WHILE WINDS DECREASE AND SEAS SUBSIDE IN THE FLORIDA STRAITS. $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 4:03 AM EST, 26 minutes earlier.
Area forecast discussion, Feb 10, 4:03 AM EST, 26 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 403 AM EST SUN FEB 10 2013 .DISCUSSION... CURRENTLY - A LARGE HIGH PRESSURE SYSTEM EMERGING OFF OF THE ATLANTIC COAST...IS RESPONSIBLE FOR FRESHENING BREEZES ACROSS KEYS WATERS. WINDS ARE 10 TO 15 MPH ALONG THE ISLAND CHAIN...WHILE OUR GULF AND BAY WATERS ARE NEAR 15 KNOTS...AND 15 TO 20 KNOTS ACROSS THE FLORIDA STRAITS. THE ACCELERATING FLOW IS ASSISTING IN THE DEVELOPMENT OF SEVERAL BROKEN LINES OF LOW TOPPED SHOWERS...ALONG MARITIME CONFLUENT BOUNDARIES IN THE FLORIDA STRAITS. THE HEALTHY EAST FLOW IS KEEPING TEMPERATURES IN THE LOWER 70S AND DEW POINTS IN THE MID 60S. FORECAST - THE HIGH TO OUR NORTH WILL CONTINUE TO ADVANCE EASTWARD INTO THE ATLANTIC THIS WEEKEND AND INTO NEXT WEEK. THE STRONGEST WINDS LOCALLY GENERATED BY THIS HIGH WILL PEAK TODAY AND TONIGHT. WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED...WITH HIGHS NEAR 80 AND LOWS IN THE LOWER 70S. THE INCREASING FLOW SHOULD CONTINUE TO PRODUCE A FEW SHOWERS ACROSS THE FLORIDA STRAITS...THAT MAY BRIEFLY AFFECT PORTIONS OF THE ISLAND CHAIN. AS THE HIGH SHIFTS FURTHER OUT INTO THE ATLANTIC...A RIDGE AXIS WILL TRAIL ACROSS FLORIDA. THIS RIDGE AXIS WILL MIGRATE SOUTHWARD AS ANOTHER SHORTWAVE TROUGH SLIDES EASTWARD ALONG THE GULF COAST STATES. EXPECT MODERATE SOUTHEAST BREEZES TO VEER STEADILY TO MORE SOUTHERLY THROUGH THIS PERIOD. SCANT SHOWER CHANCES ARE EXPECTED...TO DO A WEAKER FLOW...AND A CAPPING RIDGE SETTING UP OVERHEAD THROUGH THE LOWER LEVELS. THE EXTENDED PORTION OF THE FORECAST IS FRAUGHT WITH AN USUALLY HIGH AMOUNT OF UNCERTAINTY...AS GUIDANCE FROM RUN TO RUN AND ENSEMBLE MEMBER CONSISTENCY REMAINS VERY LOW. THE LONG WAVE TROUGH IS EXPECTED TO SET UP IN THE EASTERN UNITED STATES WHICH GENERATE A PERIOD OF MOIST CONFLUENT FLOW WITH CYCLONIC CURVATURE THROUGH THE LOWER LEVELS. MEANWHILE...A SURFACE FRONT MOVES INTO FLORIDA...BREAKING DOWN INTO A WEAK TROUGH ACROSS SOUTH FLORIDA. THIS ALL SUGGESTS THAT THE KEYS MAY BE IN FOR A PERIOD OF CLOUDY AND OCCASIONALLY WET WEATHER. FOR NOW...DUE TO THE HIGH UNCERTAINTY...WILL ADVERTISE LOW TO MID CHANCE POPS THROUGH MUCH OF THE EXTENDED...WITH A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. EXPECT ABOVE NORMAL TEMPS AND DEW POINTS THROUGH THIS PERIOD. && .MARINE... A LARGE HIGH PRESSURE SYSTEM MOVING OFF THE ATLANTIC COAST WILL BE RESPONSIBLE FOR FRESHENING EAST BREEZES THROUGH THE REMAINDER OF THIS WEEKEND. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE FLORIDA STRAITS...AND CAUTIONS ELSEWHERE. THE ADVISORY AND CAUTIONS WILL LIKELY BE ABLE TO BE LOWERED MONDAY AS THE HIGH RACES OFF TO THE EAST...RELAXING THE PRESSURE GRADIENT. THEREAFTER...MODERATE SOUTHEAST BREEZES WILL VEER MORE SOUTHERLY AS A RIDGE ACROSS FLORIDA SLIDES SOUTHWARD INTO THE STRAITS...AND ANOTHER LOW PRESSURE SYSTEM MARCHES EASTWARD ACROSS THE SOUTHERN UNITED STATES. && .AVIATION... A FEW LIGHT SHOWERS MAY SKIRT THE KEYW AND KMTH TERMINALS EARLY THIS MORNING. BUT THE PROBABILITY OF THIS OCCURRING OR PERSISTING VERY LONG IS VERY LOW...AND WILL NOT ADVERTISE ANYTHING BELOW VFR CONDITIONS AT EITHER TERMINAL. FEW TO SCT SHOULD BE BASED AT OR ABOVE 2000 FEET. WINDS WILL CONTINUE FROM THE EAST SUSTAINED BETWEEN 10 AND 15 KNOTS...WITH GUSTS AS HIGH AS 20 KNOTS THROUGH THE DURATION OF THE FORECAST. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1895...THE HIGH TEMPERATURE REACHED ONLY 59F...A RECORD COLD HIGH TEMPERATURE FOR FEB 10. THE LOW TEMPERATURE WAS 49F...ALSO A RECORD LOW TEMPERATURE FOR THIS DATE. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 80 72 80 72 / 10 0 0 0 MARATHON 81 72 81 72 / 10 0 0 0 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR THE FLORIDA STRAITS. && PUBLIC/MARINE.........11 AVIATION/NOWCASTS.....04 VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Feb 9, 4:00 PM EST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 400 PM EST SAT FEB 9 2013 FLZ076>078-GMZ031>034-042>044-052>055-072>075-101100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 400 PM EST SAT FEB 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS SUNDAY AND SUNDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF FLORIDA BAY... HAWK CHANNEL...AND THE GULF OF MEXICO SUNDAY AND SUNDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME MONDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL AS OVER NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN WEDNESDAY NIGHT AND THURSDAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.